Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 62, NWS State College, PA

September 10, 2018Centre County, Clinton County, Pennsylvania

NWS State College, PA issued this river flood warning at Sep 10, 2018, 10:44 PM EDT for Centre County, Clinton County, Pennsylvania. It took effect at Sep 11, 2018, 3:00 AM EDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2018, 10:44 PM EDT (02:44 UTC)
In effect from
Sep 11, 2018, 3:00 AM EDT
Expired
Sep 11, 2018, 6:42 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Centre County, PA, Clinton County, PA

The radar

The State College radar (KCCX), 42 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Branch Susquehanna River at Renovo (ROVP1).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01545500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

752 
WGUS41 KCTP 110244
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1044 PM EDT Mon Sep 10 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  West Branch Susquehanna At Renovo
  West Branch Susquehanna At Lock Haven
  West Branch Susquehanna At Williamsport
  West Branch Susquehanna At Muncy
  West Branch Susquehanna At Montgomery
  West Branch Susquehanna At Watsontown
  West Branch Susquehanna At West Milton
  West Branch Susquehanna At Lewisburg

...Forecast flooding changed from Moderate to Major severity for the 
following rivers in Pennsylvania...

  Bald Eagle Creek Near Beech Creek Station


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by tomorrow morning. 

&&

PAC027-035-111443-
/O.EXT.KCTP.FL.W.0060.000000T0000Z-000000T0000Z/
/BECP1.3.ER.180910T1653Z.180911T0400Z.000000T0000Z.NR/
1044 PM EDT Mon Sep 10 2018

...Forecast flooding increased from Moderate to Major severity...
 
The Flood Warning continues for 
 The Bald Eagle Creek Near Beech Creek Station
* At 10 PM Monday the stage was...13.8 feet and rising.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* The creek will crest near 14.0 feet after midnight tonight then 
  begin falling.
* At 14.0 feet...Homes in the cottage area are cutoff by high water 
  from Bald Eagle Creek.

&&

LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
      4107 7749 4104 7758             

$$

PAC027-035-111443-
/O.NEW.KCTP.FL.W.0062.180911T0700Z-180911T2300Z/
/ROVP1.1.ER.180911T0700Z.180911T1200Z.180911T1700Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Renovo
* from late tonight to Tuesday evening...Or until the warning is 
  cancelled.
* At 10 PM Monday the stage was...15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  morning and crest near 16.5 feet by tomorrow morning.  The river 
  will fall below flood stage by early afternoon tomorrow.
* At 16.0 feet...Minor Flood Stage.  The left, or north bank 
  overflows, affecting low lying areas.

&&

LAT...LON 4121 7803 4140 7772 4135 7760 4128 7763
      4131 7771 4115 7797             

$$

PAC035-111443-
/O.NEW.KCTP.FL.W.0063.180911T0700Z-180912T0918Z/
/LHVP1.2.ER.180911T0700Z.180911T1800Z.180912T0318Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Lock Haven
* from late tonight to late Tuesday night...Or until the warning is 
  cancelled.
* At 10 PM Monday the stage was...16.4 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage late tonight 
  and crest near 24.0 feet by early afternoon tomorrow.  The 
  river will fall below flood stage tomorrow night.
* At 25.0 feet...Numerous homes and businesses would be flooded if 
  the levee system was not in place.  Approximate level of the FEMA 
  10% Annual Chance Flood level (10-year flood).

&&

LAT...LON 4119 7746 4117 7740 4119 7735 4113 7734
      4111 7745 4114 7754             

$$

PAC081-111443-
/O.NEW.KCTP.FL.W.0064.180911T1600Z-180912T1430Z/
/WILP1.1.ER.180911T1600Z.180912T0000Z.180912T0830Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Williamsport
* from Tuesday afternoon to Wednesday morning...Or until the warning 
  is cancelled.
* At 10 PM Monday the stage was...14.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early afternoon 
  tomorrow and crest near 20.9 feet by tomorrow evening.  The river 
  will fall below flood stage by Wednesday morning.
* At 21.0 feet...A number of residences and roads in the area outside
  the levee system are affected.

&&

LAT...LON 4125 7715 4127 7702 4128 7689 4123 7690
      4121 7699 4119 7714             

$$

PAC081-111443-
/O.NEW.KCTP.FL.W.0065.180911T1249Z-000000T0000Z/
/MCYP1.1.ER.180911T1249Z.180911T1600Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Muncy
* from Tuesday morning until further notice...Or until the warning is
  cancelled.
* At 7 PM Monday the stage was...12.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 21.7 feet by early afternoon tomorrow.
* At 22.0 feet...A number of homes are flooded. Route 405 is affected
  between Muncy and Montgomery.

&&

LAT...LON 4128 7689 4125 7677 4118 7678 4119 7683
      4121 7685 4123 7690             

$$

PAC081-097-119-111443-
/O.NEW.KCTP.FL.W.0066.180911T1247Z-000000T0000Z/
/MTGP1.1.ER.180911T1247Z.180911T1900Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Montgomery
* from Tuesday morning until further notice...Or until the warning is
  cancelled.
* At 9 PM Monday the stage was...14.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 23.0 feet by tomorrow afternoon.
* At 24.0 feet...Several homes on Broad and Second streets are 
  affected.

&&

LAT...LON 4119 7683 4118 7678 4113 7686 4114 7692
      4119 7688                       

$$

PAC097-119-111443-
/O.NEW.KCTP.FL.W.0067.180911T0244Z-000000T0000Z/
/WATP1.1.ER.000000T0000Z.180911T2100Z.000000T0000Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Watsontown
* until further notice...Or until the warning is cancelled.
* Flood stage is 23.0 feet.
* At 25.0 feet...Homes in the Park Manor section on the left, or east
  bank of the river flood.

&&

LAT...LON 4114 7692 4113 7686 4110 7684 4106 7683
      4105 7689 4109 7690             

$$

PAC097-119-111443-
/O.NEW.KCTP.FL.W.0068.180911T1100Z-180913T0430Z/
/ILTP1.2.ER.180911T1100Z.180912T0000Z.180912T2230Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At West Milton
* from Tuesday morning to late Wednesday night...Or until the warning
  is cancelled.
* At 10 PM Monday the stage was...12.5 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 23.5 feet by tomorrow evening.  The river will fall 
  below flood stage by Wednesday evening.
* At 25.0 feet...Numerous homes in Milton and West Milton will flood.
  High water affects the Con Agra Foods plant in Milton.

&&

LAT...LON 4105 7689 4106 7683 4102 7682 4099 7684
      4099 7686 4102 7688             

$$

PAC097-119-111443-
/O.NEW.KCTP.FL.W.0069.180911T1100Z-180913T0412Z/
/LWBP1.1.ER.180911T1100Z.180912T0000Z.180912T2212Z.NO/
1044 PM EDT Mon Sep 10 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The West Branch Susquehanna At Lewisburg
* from Tuesday morning to late Wednesday night...Or until the warning
  is cancelled.
* At 10 PM Monday the stage was...12.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 20.5 feet by tomorrow evening.  The river will fall 
  below flood stage by Wednesday evening.
* At 21.0 feet...The left, or east bank experiences substantial 
  overflow.

&&

LAT...LON 4099 7689 4099 7684 4096 7684 4093 7683
      4090 7687 4095 7693             

$$
MC/KF
1 follow-up statement
835 
WGUS81 KCTP 111042
FLSCTP
Flood Statement 
National Weather Service State College PA
642 AM EDT Tue Sep 11 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  West Branch Susquehanna At Renovo

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

&&

PAC027-035-111112-
/O.CAN.KCTP.FL.W.0062.000000T0000Z-180911T2300Z/
/ROVP1.1.ER.180911T0745Z.000000T0000Z.180911T0745Z.NO/
642 AM EDT Tue Sep 11 2018

The Flood Warning is cancelled for
  The West Branch Susquehanna At Renovo.
* At 6 AM Tuesday the stage was 15.4 feet and falling.
* The river fell below flood stage at 4 AM Tuesday.
* Flood stage is 16.0 feet.
* The river will continue falling to 9.1 feet by Thursday morning.
* At 16.0 feet...Minor Flood Stage.  The left, or north bank 
  overflows, affecting low lying areas.

&&

LAT...LON 4121 7803 4140 7772 4135 7760 4128 7763
      4131 7771 4115 7797             

$$

RXR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 10, 8:43 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 10, 8:43 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service State College PA
843 PM EDT Mon Sep 10 2018

.SYNOPSIS...
The remnants of Tropical Depression Gordon will move into
southern Ontario today, then down the St. Lawrence River valley
tonight and Tuesday. The trailing cold front will move through
the region tonight. High pressure and a period of drier weather
will follow for mid week.

There is the potential for the region to be impacted by
Hurricane Florence by the end of the week or next weekend,
though the biggest impacts look to remain south of the state.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Sfc occlusion moving across the Alleghenies late this evening.
A persistent area of showers along and ahead of it extends from
southwest PA through the Endless Mountains of northeast PA.
Hourly amounts remain light, and are a far cry from the heavy
amounts the HRRR was pumping out late this afternoon and
evening. Allowed the Flood Watch to expire on time at 00z, with
non-waterway flooding slowly decreasing overnight. Aforementioned
front takes its time working eastward overnight, and may still
be over the Susq Valley early Tuesday morning. Rain showers
persist much of the night over the NE/E sections of CWA, while
tapering off to ligher rain/drizzle elsewhere as LLJ lifts away.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure will begin to build in for Tuesday. Though we will
start off rather gray/damp and drizzly, the afternoon promises
to be brighter (though still mainly cloudy) and certainly warmer
than we have been for a couple of days. Could see scattered
showers lingering over the SE as frontal boundary lingers.

Heights build Tue night into midweek as ridge settles in over
PA with surface high located to our north.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
After being mainly dry early, sprawling high pressure off to our
north promises to create a persistent easterly maritime flow of
moist air for mid week onward.

The strength of the upper ridge will be all important in how
far north and west Florence will go. With the wet summer we
have had, any additional heavy rains coming out of the tropics
would be a challenge for all involved.

Latest guidance has Florence going ashore near Wilmington NC
Thursday evening before slowing down as it moves inland. It
remains to be seen how much of a direct influence this will have
locally, or if some sort of frontal interaction with the
tropical moisture can develop north of the storm. All eyes will
certainly be on this potentially very dangerous hurricane.

Temperatures will begin to rebound by the Tuesday through
Thursday timeframe. As mentioned above, with the influence of
Florence so uncertain, the forecast for the end of the period is
a rather bland mention for small chances of showers.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A slow moving frontal boundary, combined with a moist easterly
flow off of the Atlantic Ocean, will result in widespread low
cigs, occasional drizzle and scattered showers tonight.
Observations at 00Z are showing cig heights generally ranging
from 500-1500ft and model soundings support the idea of lowering
stratus overnight, with predominantly ifr/lifr conditions
overnight.

Improving flying conditions are anticipated Tuesday, as high
pressure builds in from the Grt Lks. SREF/HREF prob charts
indicate improvement will come first across the central portion
of the state (KAOO/KUNV/KIPT), where cigs should improve to
mvfr or low vfr by late morning. Improvement could take longer
along the spine of the Appalachians (KBFD/KJST) and near the
exiting front over southeast Pa (KMDT/KLNS). However, even there
improvement appears likely by afternoon. Can't rule out an
afternoon thunderstorm at KLNS in vicinity of stalled cold
front.

.Outlook...

Wed...AM low cigs/fog possible, mainly northern mountains.
Isold PM tsra impacts possible southeast Pa.

Thu-Fri...Patchy AM fog possible. Isold PM tsra impacts
possible.

Sat...Patchy AM fog possible. PM rain/low cigs possible southern
Pa.

&&

.HYDROLOGY...
Long duration rain event bringing significant rises on area
streams/rivers filling them to bankfull. Many small streams and
creeks are experiencing at least minor flooding, with even some
of the larger rivers seeing notable rises as well.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...La Corte/RXR
NEAR TERM...DeVoir/RXR
SHORT TERM...RXR
LONG TERM...La Corte/Tyburski
AVIATION...Fitzgerald
HYDROLOGY...
Hazardous weather outlook, Sep 10, 8:44 PM EDT, 2 hours before
Hazardous Weather Outlook
National Weather Service State College PA
844 PM EDT Mon Sep 10 2018

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-120045-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-
844 PM EDT Mon Sep 10 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ036-057-059-063>066-120045-
Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
844 PM EDT Mon Sep 10 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 10, 8:00 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
800 PM EDT MON SEP 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       SOUTH PHILIPSBURG       40.89N  78.22W
09/10/2018  M5.92 INCH       CENTRE             PA   PUBLIC

            RAINFALL SINCE FRIDAY SEPT 7.

&&

EVENT NUMBER CTP1802333

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:19 PM EDTAreal Flood AdvisoryCTPCentre, Clearfield3 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPClinton31 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPLycoming36 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPLycoming34 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPLycoming, Northumberland, Union38 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPNorthumberland, Union36 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPNorthumberland, Union40 hr
Sep 10, 10:44 PM EDTRiver Flood WarningCTPNorthumberland, Union49 hr
Sep 11, 12:13 AM EDTAreal Flood AdvisoryCTPCentre, Clearfield3 hr
Sep 11, 5:12 AM EDTRiver Flood WarningCTPJuniata, Mifflin17 hr
Sep 11, 5:12 AM EDTRiver Flood WarningCTPDauphin49 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.